Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 14, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Mar 2, 2000, 1:28 AM CST for Lynn County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 2, 2000, 1:28 AM CST (07:28 UTC)
- Expired
- Mar 2, 2000, 2:15 AM CST
- In force
- 47 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lynn County, TX
The radar
The Lubbock radar (KLBB), 54 km from the middle of the area, began a volume at 07:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 1, 8:45 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 7.5 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 784 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1717 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLUB 020730 SVRLBB TXC305-020815- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 128 AM CST THU MAR 2 2000 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LYNN COUNTY IN TEXAS * UNTIL 215 AM CST * AT 123 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 17 MILES SOUTHWEST OF NEW HOME...OR ABOUT 15 MILES WEST OF TAHOKA...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE WILSON AND NEW HOME...WILSON. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND HEAVY RAIN. LAT...LON 3314 10220 3301 10205 3331 10163 3338 10194
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 3:00 PM CST, 10 hours 28 minutes earlier.
Area forecast discussion, Mar 1, 3:00 PM CST, 10 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 300 PM CST WED MAR 1 2000 THINGS ARE SHAPING UP AS FORECAST SINCE YESTERDAY. CLOSED LOW THAT WAS OVER SOUTHERN NV THIS MORNING HAS MOVED INTO AZ THIS AFTERNOON. IT WILL CONTINUE MOVING EAST INTO NM OVERNIGHT...SETTING THE STAGE FOR A CHANCE OF STRONG TO SEVERE STORMS OVER MUCH OF THE SOUTH PLAINS AREA LATE TONIGHT INTO THURSDAY. IN RESPONSE TO APPROACHING SYSTEM...SURFACE PRESSURE FALLS HAVE BEEN INTENSIFYING THIS AFTERNOON ACROSS REGION. SFC MOISTURE HAS BEEN RETURNING UP THE RIO GRANDE AND WAS AS FAR NW AS KMAF/KFST BY 18Z. WARM AIR/MOISTURE ADVECTION WILL CONTINUE/INCREASE ACROSS ENTIRE AREA OVERNIGHT...ESPECIALLY AS 40+ KNOT LOW LEVEL JET DEVELOPS. AS PREVIOUSLY MENTIONED IN OUR DISCUSSIONS AND SPC OUTLOOKS...STILL LOOKS LIKE CONVECTION WILL BE ELEVATED WITH LARGE HAIL BEING THE MAIN THREAT. PRECIP WILL END FROM SW TO NE ACROSS THE CWA THURSDAY AS GUSTY WEST WINDS USHER IN MUCH DRIER AIR. AFTER 18Z...STORMS SHOULD BE LIMITED TO THE NERN COUNTIES...BUT EVEN THERE PRECIP SHOULD END BEFORE 00Z/03. BY THURSDAY NIGHT/FRIDAY...UPPER LEVEL LOW SHOULD BE OVER THE CENTRAL U.S. ALLOWING FAIR/PC SKIES TO RETURN TO WTX. FEW DEGREES COOLER FRIDAY DUE TO WEAK COLD FRONT BEHIND DEPARTED STORM. TWO MORE SHOTS FOR PRECIP IN THE FORESEEABLE FUTURE. FIRST WILL BE ON SATURDAY WHEN A WEAKENING UPPER LEVEL LOW PASSES TO OUR NORTH. MOISTURE RETURN LOOKS ADEQUATE AND WILL MAINTAIN CURRENT WORDING OF SLIGHT CHANCE TO CHANCE POPS ACROSS THE AREA. SUN/MON LOOK LIKE DECENT DAYS WITH MODERATE TEMPS...THEN ANOTHER DEEPER LOW APPROACHES WITH INCREASING CHC FOR PRECIP JUST AFTER THE EXTENDED FORECAST PERIOD (IE...MONDAY NIGHT/TUESDAY). LV FRIONA 39/63/31/61 53-0 TULIA 41/64/32/62 54-0 CHILDRESS 45/64/35/61 6610 BROWNFIELD 43/70/33/65 6300 LUBBOCK 44/69/34/64 64-0 ASPERMONT 48/72/41/68 65-0 .LBB...NONE.
In the hours before
Special weather statement, Mar 1, 8:50 PM CST, 4 hours 38 minutes before
TXZ021>025-027>031-033>037-039>043-020800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 850 PM CST WED MAR 1 2000 THE STORM PREDICTION CENTER HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 62 FOR PORTIONS OF THE SOUTHERN TEXAS PANHANDLE AND THE SOUTHERN PLAINS UNTIL 200 AM THURSDAY MORNING. THE FOLLOWING COUNTIES ARE INCLUDED IN THE SEVERE THUNDERSTORM WATCH AREA: PARMER...CASTRO...SWISHER...BRISCOE...HALL...BAILEY... LAMB...HALE...FLOYD...MOTLEY...COCHAN...HOCKLEY...LUBBOCK... CROSBY...DICKENS...YOAKUM...TERRY...LYNN...GARZA...KENT... REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. STAY TUNED TO NOAA WEATHER RADIO...TV...OR YOUR LOCAL NEWS SOURCE FOR LATER STATEMENTS AND POSSIBLE WARNINGS. TAYLOR
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 1:27 AM CST | Severe Thunderstorm Warning | LUB | Garza | 33 min |
| Mar 2, 1:35 AM CST | Severe Thunderstorm Warning | LUB | Crosby | 40 min |
| Mar 2, 1:49 AM CST | Severe Thunderstorm Warning | LUB | Lubbock | 31 min |
| Mar 2, 2:06 AM CST | Severe Thunderstorm Warning | LUB | Dickens | 24 min |
| Mar 2, 2:59 AM CST | Severe Thunderstorm Warning | LUB | Lynn | 31 min |
| Mar 2, 3:23 AM CST | Severe Thunderstorm Warning | LUB | Garza | 37 min |
| Mar 2, 4:01 AM CST | Severe Thunderstorm Warning | LUB | Garza, Kent | 44 min |
| Mar 2, 4:25 AM CST | Severe Thunderstorm Warning | LUB | Dickens | 50 min |
| Mar 2, 5:11 AM CST | Severe Thunderstorm Warning | LUB | King | 34 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.